Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 9, 2018, 6:47 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2018, 6:47 PM PDT (01:47 UTC)
- Expired
- Jul 9, 2018, 7:30 PM PDT
- In force
- 43 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 49 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 3012 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
145 WUUS55 KVEF 100147 SVRVEF AZC015-NVC003-100230- /O.NEW.KVEF.SV.W.0006.180710T0147Z-180710T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 647 PM PDT MON JUL 9 2018 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... West central Mohave County in northwestern Arizona... South central Clark County in southern Nevada... * Until 730 PM PDT/730 PM MST/. * At 646 PM PDT/646 PM MST/, severe thunderstorm wind gusts were located 9 miles southeast of Cottonwood Cove, or 18 miles north of Laughlin, moving west at 60 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. * Locations impacted include... Katherine Landing, Cottonwood Cove, Cottonwood Cove Campground, Golden Valley and Dolan Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Cottonwood Cove and Katherine Landing, get away from the water and move indoors or inside a vehicle. Remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3557 11435 3522 11410 3520 11473 3556 11484 TIME...MOT...LOC 0146Z 086DEG 31KT 3542 11455 HAIL...<.75IN WIND...60MPH $$ Adair
2 follow-up statements
909 WWUS55 KVEF 100219 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 719 PM PDT MON JUL 9 2018 AZC015-NVC003-100230- /O.CON.KVEF.SV.W.0006.000000T0000Z-180710T0230Z/ Mohave AZ-Clark NV- 719 PM PDT MON JUL 9 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT/730 PM MST/ FOR WEST CENTRAL MOHAVE AND SOUTH CENTRAL CLARK COUNTIES... At 715 PM PDT/715 PM MST/, a severe thunderstorm was located near Cottonwood Cove and was moving west at 25 mph. The leading edge of the thunderstorm gusts impacted the area about 7 PM and wind speeds will remain strong, but will likely decrease below 45 mph within the next 15 minutes. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. Locations impacted include... Katherine Landing, Cottonwood Cove, Cottonwood Cove Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Lake Mohave, get away from the water and move indoors or inside a vehicle. remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3557 11435 3522 11410 3520 11473 3556 11484 TIME...MOT...LOC 0215Z 086DEG 31KT 3540 11486 HAIL...<.75IN WIND...60MPH $$ Adair
096
WWUS55 KVEF 100227
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
727 PM PDT MON JUL 9 2018
AZC015-NVC003-100236-
/O.EXP.KVEF.SV.W.0006.000000T0000Z-180710T0230Z/
Mohave AZ-Clark NV-
727 PM PDT MON JUL 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE AND SOUTH
CENTRAL CLARK COUNTIES WILL EXPIRE AT 730 PM PDT/730 PM MST/...
The storm which prompted the warning has weakened below severe
limits, therefore, the warning will be allowed to expire. However
strong gusty winds are still possible with this thunderstorm and
will create hazardous boating conditions near Cottonwood Cove until
at least 8 PM.
LAT...LON 3557 11435 3522 11410 3520 11473 3556 11484
TIME...MOT...LOC 0226Z 086DEG 31KT 3539 11494
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:14 PM PDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 9, 2:14 PM PDT, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 214 PM PDT Mon Jul 9 2018 .SYNOPSIS...An active monsoon pattern will continue through the next week with daily thunderstorm chances across most of the region. A disturbance will result in enhanced chances for thunderstorms that could produce sudden damaging wind gusts (mainly along and SE of the I-15 corridor) late this afternoon through the evening. Temperatures will cool Tuesday and Wednesday then begin to increase late this week. && DISCUSSION...Convection starting to fire along the higher terrain of Clark, Lincoln and the Mogollon Rim of central and eastern Arizona. Inverted trough over eastern Arizona will be the trigger to a potentially active late afternoon and evening across Mohave County, Colorado River, as well as eastern Clark and San Bernardino Counties. Jet-let on the northwest flack of the inverted trough will be cutting across Mohave County late this afternoon with area of 40 kt 0-6km Bulk Shear. As the storms come off the higher terrain they will be moving into region of DCAPE in excess of 1000 J/kg which is a favorable environment for damaging wind potential. The Flash Flood Threat looks to more isolated due to expected forward motion of storms along fast moving cold pools. On Tuesday and Wednesday, inverted trough will be slowly moving westward across southern/central California. Tomorrow's forecast is predicated on just how active this evening gets. The atmosphere at least south and east of Las Vegas could be worked over well enough that Tuesday could be less active. However, further west ahead of the inverted trough Inyo County and western San Bernardino Counties. Beyond Wednesday, moisture looks to linger across the region for continue diurnal cycle of afternoon/evening convection. && .AVIATION...For McCarran...Focus of the forecast will be this evening with strong outflow wind potential from the east impacting the terminal. Storms over Arizona/southwest Utah will continue to propagate into the lower deserts late this afternoon/evening. Strong outflow winds from the storms look to arrive at the terminal between 01z and 03z this evening. This looks to be the strongest potential for winds with gusts possibly in excess of 40 kts. There may be a potential of a weaker second push of winds more from a southerly direction between 05z and 08z. There is moderate confidence in the event occurring with lower confidence in the second push of wind this evening. Thunderstorm activity should then decrease for the second half of the night into Tuesday morning before re-firing Tuesday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Expecting widespread thunderstorm activity this evening and overnight across Mohave County into southern Nevada and California. With these strong thunderstorms, gusty outflow winds over 40 knots are possible, especially in Mohave County through the Colorado River Valley. Scattered thunderstorms should linger through much of the night before dissipating early Tuesday morning. Storms are expected to redevelop across the entire region Tuesday afternoon and evening. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION REQUESTED FOR MOHAVE COUNTY THIS AFTERNOON AND TONIGHT. Spotter activation may also be needed for Clark and San Bernardino counties late this afternoon through tonight. Thunderstorms are expected to develop across Arizona late today that could produce widespread damaging wind gusts that may move west across the Colorado River Valley. There will be chances for thunderstorms each day through the next week. Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Pierce For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:47 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 9, 9:21 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 54 min |
| Jul 9, 11:06 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 9, 5:28 PM PDT | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Jul 9, 5:34 PM PDT | Dust Storm Warning | VEF | Mohave | 56 min |
| Jul 9, 5:54 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 36 min |
| Jul 9, 6:27 PM PDT | Dust Storm Warning | VEF | Mohave | 63 min |
| Jul 9, 6:31 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 10, 12:04 AM PDT | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 10, 2:26 PM PDT | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Jul 10, 3:53 PM PDT | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 10, 4:17 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Jul 10, 4:54 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 51 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.